Toxic Epidermal Necrolyisis and Sepsis

  • Daniela Dias Alves Internal Medicine Department Hospital Amato Lusitano, Castelo Branco http://orcid.org/0000-0003-1269-9181
  • Nulita Lourenço Intensive Care Department, Hospital Amato Lusitano, Castelo Branco
  • Daniela Franco Internal Medicine Department, Hospital Amato Lusitano, Castelo Branco
  • Eufémio Calmeiro Internal Medicine Department, Hospital Amato Lusitano, Castelo Branco
  • Rosa Silva Internal Medicine Department, Hospital Amato Lusitano, Castelo Branco

Keywords

Toxic epidermal necrolysis, Nikolsky’s sign, erythematous macules.

Abstract

A 63-year-old male patient suffered from myalgia, arthralgia cough and erythematous macules, with confluence to the thorax, limbs, thighs and the scrotum. The erythematous macules evolved to blisters with a positive Nikolsky’s sign. A cutaneous biopsy revealed satellite cell necrosis. Administration of immunoglobulins resulted in a favourable evolution of the cutaneous lesions. Toxic epidermal necrolysis (TEN) is a rare and potentially fatal mucocutaneous disease. Early recognition, diagnosis and therapy are of the utmost importance.

VIEW THE ENTIRE ARTICLE

References

  • Oliveira A, Sanches M, Selores M. Stevens-Johnson syndrome and toxic epidermal necrolysis. Acta Med Port 2011;24 Suppl 4:995-1002.
  • Ellender RP, Peters CW, Albritton HL, Garcia AJ, Kaye AD. Clinical considerations for epidermal necrolysis. Ochsner J 2014;14:413-7.
  • Harr T, French LE. Toxic epidermal necrolysis and Stevens-Johnson syndrome. Orphanet J Rare Dis 2010;5:39.
  • Mockenhaupt M, Viboud C, Dunant A, Naldi L, Halevy S, Bouwes Bavinck JN, et al. Stevens-Johnson syndrome and toxic epidermal necrolysis: assessment of medication risks with emphasis on recently marketed drugs. The EuroSCAR-study. J Invest Dermatol 2008;128:35-44.
  • Paquet P, Jacob E, Damas P, Pierard GE. Treatment of drug-induced toxic epidermal necrolysis (Lyell's syndrome) with intravenous human immunoglobulins. Burns 2001;27:652-5.
  • Published: 2016-11-28

    Issue: Vol. 3 No. 7 (view)

    Section: Articles

    How to cite:
    1.
    Alves DD, Lourenço N, Franco D, Calmeiro E, Silva R. Toxic Epidermal Necrolyisis and Sepsis. EJCRIM 2016;3 doi:10.12890/2016_000502.